question-icon

How to withdraw from hydrocodone?

default
Posted on Thu, 31 Jul 2014
Question: Last two month I been hydrcodne 7.5 norco I need to stop taking it I have very strong will power in last 3 days I stopped taking it I am having hard time
doctor
Answered by Dr. Pavan Kumar Gupta (6 hours later)
Brief answer...quitting HYDROCODONE cold turkey should not be done.
Detailed answer....
Hello,
Thanks for the query.
Withdrawal from HYDROCODONE ( semisynthetic opioid ) causes various types of physical,emotional and mental symptoms and vary from person to person depending upon how much and for how long one has  been taking the drug.
Although the physical symptoms may go away in 7-10 days but symptoms like irritability,mood swings,sleeping disturbances,craving for drug can linger for many weeks to months after your last dose of HYDROCODONE.
Although the best way to withdraw is to do it under the supervision of a doctor or inpatient detox centers but you can try it at home and see the result.

One of the best ways to withdrawal from hydrocodone is through a process of tapering. Tapering is a slow process of reducing doses over time while compensating for withdrawal symptoms. Tapering helps the central nervous system adapt slowly to the removal of hydrocodone to the point that you may not even feel withdrawal symptoms. 
You can start reducing the dose by 10-20% every 3 weeks.Repeat this process after every three weeks.
Although it takes many months to come out of it but you can successfully achieve it without undergoing any much difficulty.
I hope it helps,however you may revert to me for any further query.
Best of luck
Thanks

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6704 Questions

premium_optimized

The User accepted the expert's answer

Share on
How to withdraw from hydrocodone?

Brief answer...quitting HYDROCODONE cold turkey should not be done. Detailed answer.... Hello, Thanks for the query. Withdrawal from HYDROCODONE ( semisynthetic opioid ) causes various types of physical,emotional and mental symptoms and vary from person to person depending upon how much and for how long one has  been taking the drug. Although the physical symptoms may go away in 7-10 days but symptoms like irritability,mood swings,sleeping disturbances,craving for drug can linger for many weeks to months after your last dose of HYDROCODONE. Although the best way to withdraw is to do it under the supervision of a doctor or inpatient detox centers but you can try it at home and see the result. One of the best ways to withdrawal from hydrocodone is through a process of tapering. Tapering is a slow process of reducing doses over time while compensating for withdrawal symptoms. Tapering helps the central nervous system adapt slowly to the removal of hydrocodone to the point that you may not even feel withdrawal symptoms.  You can start reducing the dose by 10-20% every 3 weeks.Repeat this process after every three weeks. Although it takes many months to come out of it but you can successfully achieve it without undergoing any much difficulty. I hope it helps,however you may revert to me for any further query. Best of luck Thanks